Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 124, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 19, 2009, 8:05 PM CDT for Fayette County, Lee County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2009, 8:05 PM CDT (01:05 UTC)
- Expired
- Jul 19, 2009, 8:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Fayette County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 87 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:10 PM CDT | TSTM WND GST 45 | 7 Ese Giddings, TX | A FARMER IN LEDBETTER REPORTED DAMAGE TO HIS BARN... TREES DOWN... AND A 2X4 STUCK IN THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2630 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 200105
SVREWX
TXC149-287-200130-
/O.NEW.KEWX.SV.W.0124.090720T0105Z-090720T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 PM CDT SUN JUL 19 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FAYETTE COUNTY...
EASTERN LEE COUNTY...
* UNTIL 830 PM CDT.
* AT 806 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED 7 MILES NORTHWEST OF ROUND TOP...OR 10 MILES EAST OF
GIDDINGS...AND MOVING SOUTH AT 10 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE NORTHRUP...PLUM...RABBS
PRAIRIE...RUTERSVILLE...NECHANITZ...WALDECK...WALHALLA...WARRENTON
AND WARDA.
LAT...LON 2998 9660 2989 9698 3042 9697 3040 9678
3033 9674 3032 9666 3029 9665 3022 9675
3017 9678 3016 9674 3017 9669 3014 9665
2999 9659
TIME...MOT...LOC 0105Z 001DEG 8KT 3014 9677
$$1 follow-up statement
000
WWUS54 KEWX 200121
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 PM CDT SUN JUL 19 2009
TXC149-287-200130-
/O.CON.KEWX.SV.W.0124.000000T0000Z-090720T0130Z/
LEE TX-FAYETTE TX-
821 PM CDT SUN JUL 19 2009
...A VERY STRONG TO SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
UNTIL 830 PM CDT FOR NORTHEASTERN FAYETTE AND EASTERN LEE COUNTIES...
AT 820 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR WALDECK...OR 11 MILES SOUTHEAST OF GIDDINGS...MOVING
SOUTH AT 10 MPH.
THE STORM IS SHOWING SIGNS OF WEAKENING...BUT SMALL HAIL AND WIND
GUSTS TO NEAR 50 MPH ARE STILL POSSIBLE. SOME LOCATIONS IN THE
WARNING AREA INCLUDE NORTHRUP...PLUM...RABBS
PRAIRIE...RUTERSVILLE...NECHANITZ...WALHALLA...WARRENTON...WARDA AND
ROUND TOP.
LAT...LON 2998 9660 2989 9698 3042 9697 3040 9678
3033 9674 3032 9666 3029 9665 3022 9675
3017 9678 3016 9674 3017 9669 3014 9665
2999 9659
TIME...MOT...LOC 0121Z 001DEG 8KT 3010 9677
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:35 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 19, 6:35 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 635 PM CDT SUN JUL 19 2009 .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. ISOLATED CONVECTION WILL CONTINUE THROUGH THIS EVENING PREDOMINANTLY SOUTHEAST OF THE I-35 CORRIDOR. HAVE KEPT MENTION OF CB IN AT KAUS UNTIL 02Z...BUT NOT ANTICIPATING ANY IMPACTS. STRATUS DECK IS EXPECTED TO REDEVELOP ALONG THE ESCARPMENT OVERNIGHT...THUS TEMPO MVFR CIGS ARE ANTICIPATED AT I-35 TAF SITES IN THE NEAR-DAWN HOURS. SE- SLY SFC WINDS WILL REMAIN AOB 10 KTS. && .PREV DISCUSSION... /ISSUED 357 PM CDT SUN JUL 19 2009/ DISCUSSION... MCV RESULTING FROM THE OVERNIGHT MCS THAT DISSIPATED OVER THE NORTHWESTERN HILL COUNTRY THIS MORNING IS MOVING EAST ACROSS THE SAN ANTONIO AREA THIS AFTERNOON. THIS HAS STABILIZED THE AIRMASS ACROSS SOUTH CENTRAL TEXAS WHILE DEWPOINTS WERE SLOWLY MIXING TO LOWER VALUES. A MOISTURE AXIS FROM THE DALLAS/FORT WORTH METROPLEX TO THE HOUSTON AREA WILL KEEP POPS MAINLY OVER THE FAR EASTERN AREAS GOING INTO THIS EVENING, HOWEVER WILL KEEP A SLIGHT CHANCE ELSEWHERE FOR THIS AFTERNOON. MOST MODELS SHOW THE UPPER LEVEL PATTERN WILL SLOWLY BECOME LESS AMPLIFIED ACROSS TEXAS. THE FLOW ALOFT WILL SHIFT AWAY FROM SOUTHERN TEXAS AS THE SUBTROPICAL RIDGE SLOWLY BUILDS BACK TO THE EAST FROM THE FOUR CORNERS AND DESERT SOUTHWEST REGION. DAYTIME HEATING AND A STILL WEAKER CAP WILL ALLOW FOR SLIGHT TO LOW CHANCE POPS FOR MONDAY. THEN THE APPROACH OF A SHORT-WAVE AND WEAK COLD FRONT WILL CREATE SLIGHT CHANCE POPS TUESDAY INTO TUESDAY NIGHT. AFTER THAT, WEDNESDAY THROUGH NEXT WEEKEND, THE SUBTROPICAL RIDGE BUILDS FURTHER OVER THE AREA WITH CAP STRENGTHENING. THE FRONT MOVES BACK NORTH WITH LITTLE IMPACT ON THE AREA. POPS ARE OUT OF THE FORECAST WEDNESDAY THROUGH NEXT WEEKEND, HOWEVER CAN NOT RULE AN ISOLATED SHOWER OR THUNDERSTORM MAINLY ALONG THE SEABREEZE. MAV/MEX HIGHS CONTINUE TO RUN COOL DUE TO LACK OF SOIL MOISTURE AND MIXING OF DEWPOINTS UP TO 10 DEGREES LOWER THAN MAV/MEX. HAVE GONE HOTTER BY UP TO 8 DEGREES MONDAY INTO TUESDAY AND UP TO 5 DEGREES WEDNESDAY THROUGH NEXT WEEKEND. EXPECT HIGHS IN THE UPPER 90S TO AROUND 101 MOST AREAS. MAV/MEX LOWS LOOK REASONABLE, ALTHOUGH WARMED THEM UP TO 2 DEGREES IN A FEW SPOTS LATE IN THE WEEK DUE HIGHER LATE NIGHT INTO EARLY MORNING DEWPOINTS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 99 75 99 75 / 10 30 10 20 20 AUSTIN BERGSTROM INTL AIRPORT 74 99 74 99 72 / 10 30 10 20 20 NEW BRAUNFELS MUNI AIRPORT 74 99 74 99 73 / - 20 10 20 20 BURNET MUNI AIRPORT 73 95 73 95 72 / 10 30 10 20 20 DEL RIO INTL AIRPORT 77 103 76 100 78 / - 10 - 10 - GEORGETOWN MUNI AIRPORT 74 95 73 95 73 / 20 30 20 20 20 HONDO MUNI AIRPORT 73 100 73 99 74 / - 20 10 10 10 SAN MARCOS MUNI AIRPORT 75 99 74 99 74 / - 30 10 20 20 LA GRANGE - FAYETTE REGIONAL 75 97 74 97 73 / 20 30 10 20 20 SAN ANTONIO INTL AIRPORT 77 99 75 98 76 / - 20 10 20 20 STINSON MUNI AIRPORT 76 99 74 99 76 / - 20 10 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/25
Hazardous weather outlook, Jul 19, 5:36 AM CDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 AM CDT SUN JUL 19 2009 TXZ171>173-183>194-202>209-217>225-228-201045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 536 AM CDT SUN JUL 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:32 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 28 min |
| Jul 19, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 25 min |
| Jul 20, 4:29 PM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Gillespie, Kerr, Real | 2 hr |
| Jul 20, 5:13 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 19 min |
| Jul 20, 5:53 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 52 min |
| Jul 20, 6:22 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 113 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.